Previous |  Up |  Next


soluble group; finite rank; module automorphisms; Noetherian module over commutative ring
Let $R$ be a commutative ring, $M$ an $R$-module and $G$ a group of $R$-automorphisms of $M$, usually with some sort of rank restriction on $G$. We study the transfer of hypotheses between $M/C_{M}(G)$ and $[M,G]$ such as Noetherian or having finite composition length. In this we extend recent work of Dixon, Kurdachenko and Otal and of Kurdachenko, Subbotin and Chupordia. For example, suppose $[M,G]$ is $R$-Noetherian. If $G$ has finite rank, then $M/C_{M}(G)$ also is $R$-Noetherian. Further, if $[M,G]$ is $R$-Noetherian and if only certain abelian sections of $G$ have finite rank, then $G$ has finite rank and is soluble-by-finite. If $M/C_{M}(G)$ is $R$-Noetherian and $G$ has finite rank, then $[M,G]$ need not be $R$-Noetherian.
[1] Brauer, R., Feit, W.: An analogue of Jordan's theorem in characteristic $p$. Ann. Math. (2) 84 (1966), 119-131. DOI 10.2307/1970514 | MR 0200350 | Zbl 0142.26203
[2] Dixon, M. R., Kurdachenko, L. A., Otal, J.: Linear analogues of theorems of Schur, Baer and Hall. Int. J. Group Theory 2 (2013), 79-89. MR 3033535 | Zbl 1306.20055
[3] Kurdachenko, L. A., Subbotin, I. Ya., Chupordia, V. A.: On the relations between the central factor-module and the derived submodule in modules over group rings. Commentat. Math. Univ. Carol. 56 (2015), 433-445. DOI 10.14712/1213-7243.2015.136 | MR 3434223 | Zbl 1345.20008
[4] McConnell, J. C., Robson, J. C.: Noncommutative Noetherian Rings. With the Cooperation of L. W. Small. Pure and Applied Mathematics. A Wiley-Interscience Publication, John Wiley & Sons, Chichester (1987). MR 0934572 | Zbl 0644.16008
[5] Wehrfritz, B. A. F.: Infinite Linear Groups. An Account of the Group-Theoretic Properties of Infinite Groups of Matrices. Ergebnisse der Mathematik und ihrer Grenzgebiete 76, Springer, Berlin (1973). DOI 10.1007/978-3-642-87081-1 | MR 0335656 | Zbl 0261.20038
[6] Wehrfritz, B. A. F.: Automorphism groups of Noetherian modules over commutative rings. Arch. Math. 27 (1976), 276-281. DOI 10.1007/BF01224671 | MR 0409615 | Zbl 0333.13009
[7] Wehrfritz, B. A. F.: On the Lie-Kolchin-Mal'cev theorem. J. Aust. Math. Soc., Ser. A 26 (1978), 270-276. DOI 10.1017/S1446788700011782 | MR 0515743 | Zbl 0392.20026
[8] Wehrfritz, B. A. F.: Lectures around Complete Local Rings. Queen Mary College Mathematics Notes, London (1979). MR 0550883
[9] Wehrfritz, B. A. F.: Group and Ring Theoretic Properties of Polycyclic Groups. Algebra and Applications 10, Springer, Dordrecht (2009). DOI 10.1007/978-1-84882-941-1 | MR 2561933 | Zbl 1206.20042
Partner of
EuDML logo